Alert archive / Wisconsin / Freeze Warnings in 2014
Freeze Warning 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this freeze warning at Oct 10, 2014, 8:12 PM CDT for 12 counties in Wisconsin. It took effect at Oct 11, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2014, 8:12 PM CDT (01:12 UTC)
- In effect from
- Oct 11, 2014, 1:00 AM CDT
- Expired
- Oct 11, 2014, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Sauk County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 68 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS73 KMKX 110112 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 812 PM CDT FRI OCT 10 2014 ...ANOTHER COLD NIGHT WITH FROST AND SOME FREEZING TEMPERATURES EXPECTED... .HIGH PRESSURE MOVING ACROSS THE REGION TONIGHT WILL BRING LIGHT WINDS AND MOSTLY CLEAR SKIES. CIRRUS IN THE FAR SOUTH SHOULD THIN LATE TONIGHT. THIS WILL ALLOW FOR COLD TEMPERATURES AND WIDESPREAD FROST FORMATION LATER TONIGHT INTO EARLY SATURDAY. SOME FREEZING TEMPERATURES ARE ALSO EXPECTED. WIZ046-047-051-056>059-062>064-067-068-110915- /O.UPG.KMKX.FR.Y.0005.141011T0600Z-141011T1400Z/ /O.NEW.KMKX.FZ.W.0001.141011T0600Z-141011T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON... MONROE 812 PM CDT FRI OCT 10 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. THE FROST ADVISORY IS NO LONGER IN EFFECT. * TIMING...WIDESPREAD FROST AND SOME FREEZING TEMPERATURES ARE EXPECTED LATER TONIGHT AND LINGER INTO EARLY SATURDAY. * TEMPERATURE...LOWS IN THE LOWER 30S ARE EXPECTED ACROSS MOST OF THE AREA...WITH SOME UPPER 20S. * IMPACTS...WIDESPREAD FROST AND FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ052-060-065-066-069>072-110915- /O.CON.KMKX.FR.Y.0005.141011T0600Z-141011T1400Z/ SHEBOYGAN-OZAUKEE-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 812 PM CDT FRI OCT 10 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. * TIMING...WIDESPREAD FROST IS EXPECTED TO FORM LATER TONIGHT AND LINGER INTO EARLY SATURDAY. * TEMPERATURE...LOWS IN THE LOWER 30S ARE EXPECTED ACROSS MOST OF THE AREA...WITH SOME UPPER 20S POSSIBLE IN LOW AREAS. MID 30S ARE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. * IMPACTS...WIDESPREAD FROST WILL DAMAGE OR KILL TENDER VEGETATION IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HENTZ
2 follow-up statements
166 WWUS73 KMKX 110829 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 329 AM CDT SAT OCT 11 2014 ...FREEZING TEMPERATURES INLAND FROM THE LAKE THIS MORNING... .TEMPERATURES AROUND 30 DEGREES WILL BE PREVALENT AT SUNRISE THIS MORNING WITH SLIGHTLY MILDER TEMPERATURES NEAR LAKE MICHIGAN. THESE CHILLY TEMPERATURES SHOULD BE COLD ENOUGH FOR A KILLING FREEZE. WIZ046-047-051-056>059-062>064-067-068-111400- /O.CON.KMKX.FZ.W.0001.000000T0000Z-141011T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON... MONROE 329 AM CDT SAT OCT 11 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...WIDESPREAD FROST AND SOME FREEZING TEMPERATURES WILL OCCUR THIS MORNING. * TEMPERATURE...LOWS IN THE LOWER 30S ARE EXPECTED ACROSS MOST OF THE AREA...WITH SOME UPPER 20S. * IMPACTS...WIDESPREAD FROST AND FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ WIZ052-060-065-066-069>072-111400- /O.CON.KMKX.FR.Y.0005.000000T0000Z-141011T1400Z/ SHEBOYGAN-OZAUKEE-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 329 AM CDT SAT OCT 11 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...WIDESPREAD FROST WILL OCCUR THIS MORNING. * TEMPERATURE...LOWS IN THE LOWER 30S ARE EXPECTED ACROSS MOST OF THE AREA...WITH SOME UPPER 20S POSSIBLE IN LOW AREAS. MID 30S ARE EXPECTED ALONG THE LAKE MICHIGAN SHORELINE. * IMPACTS...WIDESPREAD FROST WILL DAMAGE OR KILL TENDER VEGETATION IF LEFT OUTDOORS OR UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MG
729 WWUS73 KMKX 111358 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 858 AM CDT SAT OCT 11 2014 ...TEMPERATURES WARMING THIS MORNING... .THE COLD TEMPERATURES EARLIER THIS MORNING...THAT ALLOWED FOR THE WIDESPREAD FROST AND KILLING FREEZE...HAVE BEGUN TO WARM UP. THUS...THE FROST ADVISORIES AND FREEZE WARNINGS HAVE BEEN ALLOWED TO EXPIRE. WIZ046-047-051-056>059-062>064-067-068-111500- /O.EXP.KMKX.FZ.W.0001.000000T0000Z-141011T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-LAFAYETTE-GREEN- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...DARLINGTON... MONROE 858 AM CDT SAT OCT 11 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE BEGUN TO WARM UP ABOVE THE FREEZING MARK WITH DAYTIME HEATING. THUS...THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WIZ052-060-065-066-069>072-111500- /O.EXP.KMKX.FR.Y.0005.000000T0000Z-141011T1400Z/ SHEBOYGAN-OZAUKEE-WAUKESHA-MILWAUKEE-ROCK-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... WAUKESHA...BROOKFIELD...MILWAUKEE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 858 AM CDT SAT OCT 11 2014 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE BEGUN TO WARM UP ABOVE THE FREEZING MARK WITH DAYTIME HEATING. THUS...THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ WOOD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this freeze warning went out at Oct 10, 2:53 PM CDT, 5 hours 19 minutes earlier.
Area forecast discussion, Oct 10, 2:53 PM CDT, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
253 PM CDT FRI OCT 10 2014
.TONIGHT AND SATURDAY...FORECAST CONFIDENCE IS HIGH.
MODELS REMAIN IN GOOD AGREEMENT WITH HIGH PRESSURE SLIDING EAST
SOUTHEAST ACROSS THE REGION TONIGHT INTO SATURDAY. THE CORE OF THE
HIGH WILL BE OVER THE REGION LATER TONIGHT INTO EARLY SATURDAY.
MOSTLY CLEAR SKIES WITH LIGHT/CALM WINDS WILL ALLOW FOR GOOD
RADIATIONAL COOLING CONDITIONS.
THIS...COMBINED WITH THE 925 MB TEMPERATURE FIELDS...SUGGEST LOWS IN
THE LOWER 30S OVER MOST OF THE AREA. MAY SEE UPPER 20S IN THE FAR
NORTHWEST/WEST COUNTIES...WITH MID 30S ALONG LAKE MICHIGAN.
THUS...WILL ISSUE ANOTHER FROST ADVISORY FOR THE ENTIRE AREA FROM
06Z TO 14Z SATURDAY.
A PLEASANT DAY IS EXPECTED ON SATURDAY...UNDER MOSTLY SUNNY SKIES.
925 MB TEMPERATURES SUGGEST HIGHS IN THE MID 50S IN MOST OF THE
AREA. MAY SEE SLIGHTLY HIGHER TEMPERATURES IN THE FAR SOUTH AND WEST.
.SATURDAY NIGHT...FORECAST CONFIDENCE IS HIGH.
LOOK FOR ANOTHER COOL AND QUIET NIGHT. SOME FROST IS
POSSIBLE...BUT MAINLY AWAY FROM LAKE MICHIGAN.
.SUNDAY AND SUNDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM.
THE UPPER LEVEL FLOW WILL BEGIN RESPONDING TO A RAPIDLY DIGGING
TROF OVER THE ROCKIES...TURNING FROM A ZONAL TO A SOUTHWEST FLOW
BY SUNDAY MORNING. THE MODELS CONTINUE TO SLOW DOWN AN INITIAL
SURGE OF MOISTURE AND WARMER AIR INTO THE WESTERN GREAT LAKES THAT
COULD BRING SOME SHOWERS TO THE AREA. CLOUDS WILL INCREASE ON
SUNDAY...BUT IT LOOKS LIKE ANY SHOWERS WILL LIKELY BE DELAYED
UNTIL SUNDAY NIGHT. THE CHANCE WITH THIS INITIAL SURGE IS PRETTY
SMALL AND MAY END UP SLIPPING EAST ANYWAY.
.MONDAY THROUGH FRIDAY...FORECAST CONFIDENCE IS MEDIUM.
THE HIGHLY AMPLIFIED UPPER LEVEL TROF CONTINUES TO DIG INTO THE
MIDWEST ON MONDAY. RAPID LOW LEVEL CYCLOGENESIS WILL INCREASE THE
LOW LEVEL JET...TRANSPORTING MOISTURE AND WARM AIR NORTH. PRECIP
IS EXPECTED TO DEVELOP QUICKLY...ESPECIALLY FOR THE AFTERNOON AND
CONTINUE THROUGH MONDAY NIGHT. THERE IS SOME SMALL CAPE SHOWING UP
IN THE MODEL SOUNDINGS ACROSS THE SOUTHEAST. GIVEN THE INTENSITY
OF THIS SYSTEM...IT/S NOT OUT OF THE QUESTION WE MAY GET SOME
THUNDER. NOT A BIG THREAT...BUT WORTHY OF AN ISOLATED MENTION.
MONDAY NIGHT INTO TUESDAY THE GFS/CANADIAN/ECMWF BEGIN TO DIVERGE
SIGNIFICANTLY IN THE EVOLUTION OF THE UPPER SYSTEM. ALL THE MODELS
CUT OFF THE UPPER LOW SOMEWHERE OVER THE MS RIVER VALLEY. WHERE
IN THE VALLEY...DEPENDS ON THE MODEL. THE GFS AND CANADIAN KEEP IT
PROGRESSIVE AND MOVE IT OUT BY WEDNESDAY. THE ECMWF IS COMPLETELY
DIFFERENT...KEEPING THE CUTOFF LOW OVER ILLINOIS AND THE OHIO
RIVER VALLEY INTO THURSDAY...THEN LIFTING THE LOW BACK UP ACROSS
THE GREAT LAKES FOR THE WEEKEND. THAT SCENARIO WOULD BE A MUCH
MORE CLOUDY AND WETTER PICTURE THAN THE GFS AND CANADIAN PAINT. AT
THIS POINT WILL CONTINUE THE BLENDED APPROACH AND WAIT FOR BETTER
AGREEMENT IN THE LONGER RANGE MODELS BEFORE POSSIBLY COMMITTING TO
THE ECMWF IDEA.
SO...MONDAY THROUGH TUESDAY IS LOOKING VERY WET WITH THE HEAVIEST
RAINFALL COMING MONDAY AFTERNOON AND MONDAY NIGHT. THE RAIN WILL
WIND DOWN BY TUESDAY AFTERNOON...BUT SHOWERY WEATHER EXPECTED INTO
TUESDAY NIGHT. TOTAL RAINFALL AMOUNTS COULD BE AROUND 1.5 INCHES.
WILL GO WITH A DRY SCENARIO FOR NOW FOR THE LATTER HALF OF NEXT
WEEK...BUT IF THE ECMWF LOOKS TO BE VERIFYING BETTER...LOOK FOR
PRECIP CHANCES TO BE INTRODUCED.
&&
.AVIATION/00Z TAFS/...
VFR CATEGORY CONDITIONS ARE EXPECTED ACROSS TAF SITES TONIGHT AND
SATURDAY. HIGH PRESSURE WILL SLOWLY SLIDE EAST SOUTHEAST THROUGH THE
AREA DURING THIS TIME.
DIURNAL CUMULUS CLOUDS WILL LINGER UNTIL SUNSET AT THE EASTERN
SITES...WITH LIGHT NORTHEAST WINDS. IN ADDITION...SOME HIGH CLOUDS
WILL PUSH EAST THROUGH THE AREA INTO THE EVENING HOURS.
MOSTLY CLEAR SKIES AND LIGHT/CALM WINDS ARE EXPECTED BY LATER
TONIGHT INTO EARLY SATURDAY. MOSTLY SUNNY SKIES ARE EXPECTED THROUGH
SATURDAY...WITH LIGHT WINDS BECOMING SOUTHEAST BY THE AFTERNOON.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 9 AM CDT SATURDAY FOR WIZ046-047-051-
052-056>060-062>072.
LM...NONE.
&&
TONIGHT/SATURDAY AND AVIATION/MARINE...WOOD
SATURDAY NIGHT THROUGH FRIDAY...DAVISHazardous weather outlook, Oct 10, 3:30 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT FRI OCT 10 2014 WIZ046-047-051-052-056>060-062>072-111230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT MOSTLY CLEAR SKIES AND LIGHT WINDS WILL RESULT IN TEMPERATURES FALLING ONCE AGAIN INTO THE LOW TO MID 30S TONIGHT...RESULTING IN ANOTHER NIGHT OF FROST. A FROST ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST IS POSSIBLE SATURDAY NIGHT AS TEMPERATURES FALL BACK INTO THE MIDDLE 30S WITH LIGHT WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED IN THE NEXT 7 DAYS. LMZ643>646-111230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT FRI OCT 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRENGTHENING LOW PRESSURE WILL MOVE ACROSS THE WESTERN GREAT LAKES NEXT MONDAY AND TUESDAY. WINDS AND WAVES MAY REACH SMALL CRAFT ADVISORY LEVELS DURING THIS PERIOD. WWW.WEATHER.GOV/MKX DAVIS
Nearby
Freeze Warnings in Wisconsin, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.